Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

J. Lamboley - A. Novruzi - M. Pierre

Regularity and singularities of optimal convex shapes in the plane

created by lamboley on 27 May 2016

[BibTeX]

Published Paper

Inserted: 27 may 2016
Last Updated: 27 may 2016

Journal: Archive for Rational Mechanics and Analysis
Volume: 205
Number: 1
Pages: 311-343
Year: 2012

Abstract:

We focus here on the analysis of the regularity or singularity of solutions $\Omega_{0}$ to shape optimization problems among convex planar sets, namely: \[ J(\Omega_{0})=\min\{J(\Omega),\ \Omega\ \textrm{convex},\ \Omega\in\mathcal S_{ad}\}, \] where $\mathcal S_{ad}$ is a set of 2-dimensional admissible shapes and $J:\mathcal{S}_{ad}\rightarrow\mathbb{R}$ is a shape functional.\\

Our main goal is to obtain qualitative properties of these optimal shapes by using first and second order optimality conditions, including the infinite dimensional Lagrange multiplier due to the convexity constraint. We prove two types of results:\\

i) under a suitable convexity property of the functional $J$, we prove that $\Omega_0$ is a $W^{2,p}$-set, $p\in[1,\infty]$. This result applies, for instance, with $p=\infty$ when the shape functional can be written as $ J(\Omega)=R(\Omega)+P(\Omega), $ where $R(\Omega)=F(
\Omega
,E_{f}(\Omega),\lambda_{1}(\Omega))$ involves the area $
\Omega
$, the Dirichlet energy $E_f(\Omega)$ or the first eigenvalue of the Laplace-Dirichlet operator $\lambda_1(\Omega)$, and $P(\Omega)$ is the perimeter of $\Omega$;\\

ii) under a suitable concavity assumption on the functional $J$, we prove that $\Omega_{0}$ is a polygon. This result applies, for instance, when the functional is now written as $ J(\Omega)=R(\Omega)-P(\Omega), $ with the same notations as above.


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1